Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 19, 2019, 3:13 AM CDT for Jefferson County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2019, 3:13 AM CDT (08:13 UTC)
- Expired
- Jul 19, 2019, 3:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
County Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 14 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.1
The text
As transmitted.
697 WWUS83 KMKX 190813 SPSMKX Special Weather Statement National Weather Service Milwaukee/Sullivan WI 313 AM CDT Fri Jul 19 2019 WIZ064-065-070-190845- Walworth-Waukesha-Jefferson- 313 AM CDT Fri Jul 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WAUKESHA AND NORTHEASTERN JEFFERSON COUNTIES... At 313 AM CDT, a strong thunderstorm was located over Johnson Creek, or near Jefferson, moving southeast at 35 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Watertown, Fort Atkinson, Jefferson, Delafield, Okauchee Lake, Oconomowoc, Johnson Creek, Dousman, Palmyra, Ixonia, Rome, Nashotah, Milford, Hebron, Sullivan, Oconomowoc Lake, Pipersville, Helenville, Nws Milwaukee/sullivan and Lake Lac La Belle. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4302 8891 4318 8880 4309 8836 4282 8856 TIME...MOT...LOC 0813Z 297DEG 31KT 4307 8877 $$ MARQUARDT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:49 AM CDT, 24 minutes earlier.
Area forecast discussion, Jul 19, 2:49 AM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
249 AM CDT Fri Jul 19 2019
.DISCUSSION...
Today...forecast confidence is medium.
The early morning convection is expected to dissipate rather
quickly this morning. It's a fairly decent MCV complex, so its
wake should provide some subsidence to help clear out some of the
clouds...in theory. It then looks dry through the afternoon. If
the clouds hang around too long or we get too much 3-4kft
stratocu, it will have an impact on temps. But, for now will play
it with more aggressive clearing and thus the potential for a
really hot day. Highs should climb into the lower and mid 90s with
dewpoints running about as high as possible...mid 70s to around
80. This pushes the heat index to 105 to 110...which is warning
criteria. Will therefore upgrade from an advisory to a heat
warning and run it through tonight.
Tonight...forecast confidence is medium.
We should see another round of convection develop along a boundary
north of the forecast area late this afternoon and evening, then
possibly organize/cold pool its way south with time. Just how far
south is the big question. To get into southern Wisconsin would
mean really penetrating the capping thermal ridge in place, so
wouldn't be surprised if the storms remain mostly north of
Milwaukee and Madison tonight. We will remain very warm tonight
with very sticky dewpoints lingering...thus the heat warning will
run through 12z Sat.
Saturday and Saturday night...forecast confidence is medium.
That boundary to the north will then drift south during this
period, bringing another widespread round of showers and storms,
though the intensity looks diminished. This frontal passage will
mark the arrival of a much more tolerable airmass that will
overspread the region for much of next week.
Sunday and beyond...forecast confidence is high.
Canadian high pressure settles across the Upper Midwest by Sunday.
This will bring a much cooler and drier airmass for the early part
of next week. The long range models suggest a dry stretch from
Sunday through Friday of next week with temps gradually warming
from the 70s early, to the mid 80s by the end of the week.
&&
.AVIATION(06Z TAFS)...
The morning convection is expected to dissipate by around 12-14z
this morning. Then look for VFR conditions through the remainder
of the TAF period. Winds will be southwest through the period as
well. There is a chance for more storms later tonight, but the
threat appears to be mainly limited to areas north of Milwaukee
and Madison.
&&
.MARINE...
Some fog is possible across Lake Michigan through early Saturday
as high dewpoint air pushes north across the lake. Thunderstorms
are possible this morning, then things dry out today. More storms
are possible mainly over the north half tonight...spreading south
on Saturday. Thunderstorms are expected overnight. Expect
southwest winds today, a bit breezy, but should remain below
small craft advisory levels. A cold front will sweep south across
the lake Saturday into Saturday night. This will signal the
arrival of a Canadian high pressure system, providing cooler and
drier air for much of next week.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Excessive Heat Warning from 10 AM this morning to 7 AM CDT
Saturday for WIZ046-047-051-052-056>060-062>072.
Heat Advisory until 10 AM CDT this morning for WIZ062-067-068.
LM...None.
&&
Today/Tonight and Aviation/Marine...Davis
Saturday through Thursday...DavisHazardous weather outlook, Jul 19, 3:12 AM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 312 AM CDT Fri Jul 19 2019 WIZ046-047-051-052-056>060-062>072-200815- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 312 AM CDT Fri Jul 19 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight An Excessive Heat Warning is now in effect for all of southern Wisconsin today and tonight. The heat index will climb to 105 to 110 this afternoon, only dropping into the upper 70s to mid 80s for tonight. The morning thunderstorms will diminish quickly with dry weather expected through the afternoon. More storms are possible tonight, mainly north of Milwaukee and Madison. There is a slight risk of severe storms tonight. Large hail, damaging winds and heavy rainfall are the main hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Temperatures will remain warm on Saturday. We could see heat index readings of 95 to 100. A heat advisory may still be needed for areas south of Milwaukee and Madison. Much will depend on storm trends tonight into Saturday and any lingering clouds. There are chances for thunderstorms Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ643>646-200815- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 312 AM CDT Fri Jul 19 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight There is a chance for thunderstorms early this morning and again later tonight. There is a slight risk of severe storms tonight. Large hail and damaging winds are the main hazards. Very humid air in place across the region may result in patchy dense fog over the Lake Michigan waters. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances can be expected at times through early Sunday morning. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-200815- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 312 AM CDT Fri Jul 19 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight There are chances for thunderstorms this morning and again tonight. A few strong to severe thunderstorms are possible. Very humid air in place across the region may result in patchy dense fog over the Lake Michigan waters. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There are chances for thunderstorms into Sunday. www.weather.gov/mkx
In the hours before
Local storm report, Jul 19, 1:48 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
148 AM CDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM TSTM WND GST 6 WNW SPRING GREEN 43.21N 90.19W
07/19/2019 M53 MPH SAUK WI ASOS
LONE ROCK ASOS AT TRI-COUNTY REGIONAL
AIRPORT.
&&
WOODLocal storm report, Jul 19, 1:52 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
152 AM CDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 1 N SPRING GREEN 43.19N 90.07W
07/19/2019 SAUK WI LAW ENFORCEMENT
A FEW TREES DOWN IN SPRING GREEN. TIME
ESTIMATED FROM RADAR.
&&
WOODLocal storm report, Jul 19, 1:56 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
156 AM CDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM TSTM WND DMG LA VALLE 43.58N 90.13W
07/19/2019 SAUK WI LAW ENFORCEMENT
A FEW TREES DOWN IN LA VALLE. TIME ESTIMATED
FROM RADAR.
&&
WOODLocal storm report, Jul 19, 2:17 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
217 AM CDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG 1 WSW LODI 43.31N 89.55W
07/19/2019 COLUMBIA WI LAW ENFORCEMENT
WIRES DOWN WEST OF LODI. TIME ESTIMATED FROM
RADAR.
&&
WOODSpecial weather statement, Jul 19, 2:31 AM CDT, 42 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 231 AM CDT Fri Jul 19 2019 WIZ057-058-063-064-190815- Dodge-Columbia-Jefferson-Dane- 231 AM CDT Fri Jul 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DANE...NORTHWESTERN JEFFERSON AND SOUTHWESTERN DODGE COUNTIES... At 231 AM CDT, a strong thunderstorm was located near Sun Prairie, moving southeast at 35 mph. Wind gusts of 50 to 55 mph are possible with this storm. Locations impacted include... Eastern Madison, Sun Prairie, Watertown, Lake Mills, Marshall, Waterloo, Cottage Grove, Deerfield, Cambridge, Lake Ripley, Milford, Deansville, East Bristol and Hubbleton. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4314 8930 4331 8919 4321 8873 4295 8888 TIME...MOT...LOC 0731Z 295DEG 29KT 4319 8915 MARQUARDT
Special weather statement, Jul 19, 3:13 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 313 AM CDT Fri Jul 19 2019 WIZ064-065-070-190845- Walworth-Waukesha-Jefferson- 313 AM CDT Fri Jul 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WAUKESHA AND NORTHEASTERN JEFFERSON COUNTIES... At 313 AM CDT, a strong thunderstorm was located over Johnson Creek, or near Jefferson, moving southeast at 35 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Watertown, Fort Atkinson, Jefferson, Delafield, Okauchee Lake, Oconomowoc, Johnson Creek, Dousman, Palmyra, Ixonia, Rome, Nashotah, Milford, Hebron, Sullivan, Oconomowoc Lake, Pipersville, Helenville, Nws Milwaukee/sullivan and Lake Lac La Belle. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4302 8891 4318 8880 4309 8836 4282 8856 TIME...MOT...LOC 0813Z 297DEG 31KT 4307 8877 MARQUARDT
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:34 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 41 min |
| Jul 19, 1:10 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 50 min |
| Jul 19, 1:38 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 52 min |
| Jul 19, 2:31 AM CDT | Special Weather Statement | MKX | Jefferson | 44 min |
| Jul 19, 2:57 AM CDT | Excessive Heat Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 36 hr |
| Jul 19, 3:55 AM CDT | Areal Flood Advisory | MKX | Sauk | 3 hr |
| Jul 19, 5:33 AM CDT | Special Weather Statement | MKX | Waukesha | 57 min |
| Jul 19, 9:13 AM CDT | River Flood Warning | MKX | Sauk | 60 hr |
| Jul 19, 9:13 AM CDT | River Flood Warning | MKX | Sauk | 4 days |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.